stomach acid

for the past year and a half i have been on lanzprazole for excess acid in my stomach. the doctor said since i wasnt a heavy smoker smoking shouldn't effect this.

however after quitting and feeling ok for 4months i have started smoking again for the past 3weeks and i was wondering if this can aggravate it, if anyone else has these issues and/or other digestion related issues.

5 Replies

oldestnewest
  • Hi Ruffian, i am also on Lanzrapole have been for 2years. They dont affect anything and i use 1mg lozenge the only thing you will experience is wind and believe me we have all had that. Hope that helps. Good luck.

  • Hi Fagend

    I don't think it's a side effect of the Champix - on my last quit I went CT and my heartburn (for which I also took omeprazole) went through the roof... I went to the GP and he said that although he didn't know the mechanics of why, many of his patients got heartburn when they stopped smoking (whether they had it before or not)...

    I've not had it this time but then I only rarely have to take the omeprazole these days even with the smoking.

    That quit of mine only lasted 2 weeks so I am afraid I can't say how long it goes on for but I suggest you go to your GP just to be on the safe side.

    Well done on your quit so far and good luck - the side effects far outweigh those of smoking again and can't go on forever :)

  • I'm on patches and I have found my heartburn has increased. I have always been prone to it but since I had my gallbladder removed 3 yrs ago, it has got worse, so quitting has just taken it up a notch. I think it is just one of the many delightful side effects of quitting, regardless of what method you use.

    Fagendhunter - I'm with you on the gaviscon thing - I panic if i don't have any!

  • I have been quit 17 months + and up until I quit smoking the only time I got heart burn really bad was when I was pregnant, so unless I have spent the last 17 months being pregnant like an elephant then I can only say that stopping smoking increases your acid in you tummy, it does get better though and a lot of quit info says that if you had it before you quit smoking then you lose it after, and vice versa, if it continues you might find that cutting back on the caffeine helps as that can also effect the body in a bigger way after we quit.

    Well done for stopping and you will not notice the benefits for a couple of weeks but when they do kick in you will be over the moon.

  • Hey John if heartburn is one of these problems it can maybe get sorted. My dad suffers from acid reflux and when he gave up noticed a difference and his heartburn got worse. It is a known fact tobacco has an effect on the digestive system. Speak to you doctor and hopefully this can be resolved. My dad went on another medication called ranitidine and this helped.

    netdoctor.co.uk/diseases/fa...

    digestive.niddk.nih.gov/ddi...

    Hope this helps Lisa x

You may also like...